Thunderstorm Wind, Concordia
- When
- September 21, 3:20 PM CST
- Where
- Concordia County, 10 mi W of Fairview
- Property damage
- $1,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.317, -91.700
A few trees were blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Sep 21, 1:30 PM CST, 1 hour 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 230 PM CDT FRI SEP 21 2001 RAIN CHANCES WILL INCREASE THROUGH THE SHORT TERM INTO SUNDAY...WITH DRY AND SEASONABLY COOL WEATHER TO FOLLOW. THE 12Z KJAN SOUNDING THIS MORNING SHOWED DRY...STABLE AIR OVER JACKSON. A QUICK LOOK AT THE LATEST LAPS ANALYSIS SHOWS THE AIR CONTINUES TO BE STABLE OVER MOST OF THE FORECAST AREA...EXCEPT ALONG AND WEST OF A BASTROP...LOUISIANA TO NATCHEZ...MISSISSIPPI LINE WHERE THE ATMOSPHERE BECOMES INCREASINGLY UNSTABLE TOWARDS THE SOUTHWEST. A LARGE AREA OF SHOWERS AND THUNDERSTORMS IS OCCURRING AT THE PRESENT TIME OVER CENTRAL AND WEST CENTRAL PORTIONS OF LOUISIANA...WHERE THE AIRMASS IS EXTREMELY UNSTABLE. ALTHOUGH THIS AREA OF PRECIPITATION SHOULD CONTINUE TO MOVE TOWARDS EASTERN PORTIONS OF LOUISIANA...THE STRONGEST CONVECTION IS EXPECTED TO MOVE TOWARDS THE SOUTHEAST AND SHOULD REMAIN SOUTHWEST OF OUR FORECAST AREA THIS AFTERNOON AND TONIGHT. THE MOST UNSTABLE AIR IS EXPECTED TO EDGE CLOSER TO THE FORECAST AREA ON SATURDAY. WILL FORECAST HIGHEST POPS IN WESTERN SECTIONS. FOR SATURDAY NIGHT...WILL CONTINUE TO HAVE SOME POPS IN FORECAST...ESPECIALLY IN WESTERN SECTIONS...AS FRONT EDGES CLOSER TO THE LOWER MISSISSIPPI. THEN...EXPECT BEST CHANCES OF RAIN FOR SUNDAY AND SUNDAY NIGHT AS THE SURFACE FRONT PUSHES ACROSS THE REGION. WILL KEEP SLIGHT CHANCE POPS IN FORECAST FOR EASTERN SECTIONS MONDAY MORNING. FOR TEMPERATURES...WILL STAY CLOSEST TO AVN MOS GUIDANCE...WHICH IS SLIGHTLY COOLER ON MAXIMUM TEMPERATURES THE NEXT TWO DAYS COMPARED TO NGM MOS. EXPECT INCREASING LOW LEVEL HUMIDITY AND CLOUDINESS TO KEEP THE MAXIMUM TEMPERATURES A BIT LOWER THAN THE NGM GUIDANCE. THE UNSEASONABLY WARM MINIMUM TEMPERATURES FORECAST BY NGM...AVN...AND SEVERAL OTHER MODELS SEEMS TO BE REASONABLE THROUGH THE WEEK-END. COOLER MINIMUMS SHOULD AFFECT WESTERN SECTIONS OF THE FORECAST AREA BY MONDAY MORNING. TUESDAY THROUGH FRIDAY...THERE ARE BIG DIFFERENCES IN LONG RANGE MODELS. THE CANADIAN MODEL BRINGS THE 500 MB TROUGH TO A POSITION OVER THE NORTHEASTERN U.S. BY THURSDAY AT 00Z. HOWEVER...THIS MODEL ALSO HAS A 500 MB TROUGH IN PLACE WITH A TROPICAL LOW ALONG THE COAST OF LOUISIANA. THE NOGAPS MODEL KEEPS A MID LEVEL TROUGH OVER THE LOWER MISSISSIPPI VALLEY TILL AT LEAST MID WEEK. THE MRF MODEL BRINGS THE UPPER LEVEL TROUGH EAST OF THE FORECAST AREA BY MONDAY MORNING...THEN FORECASTS THE TROUGH TO REMAIN NEARLY STATIONARY OVER THE EASTERN U.S. THROUGH THE END OF THE WEEK. WITH THIS SCENARIO...THE SURFACE FRONT WOULD PUSH THROUGH THE REGION BY SUNDAY NIGHT AND BRING DRY WEATHER OVER THE FORECAST AREA FROM TUESDAY THROUGH FRIDAY. THE MRF MODEL FORECAST SEEMS MOST REASONABLE AT THIS TIME...AND IS CONSISTENT WITH OUR PREVIOUS EXTENDED FORECASTS. THEREFORE...WILL CONTINUE WITH A DRY FORECAST FOR TUESDAY THROUGH FRIDAY WITH SEASONABLY COOL TEMPERATURES. PRELIM NUMBERS... JAN 64/87/65/84 1325 MEI 60/88/64/86 01-4 JAN... MS...NONE. LA...NONE. AR...NONE. 15
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 221200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1238 PM CDT FRI SEP 21 2001 ...THUNDERSTORMS... SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING AND OVERNIGHT WEST OF A CLEVELAND...VICKSBURG...BUDE MISSISSIPPI LINE. NO SEVERE THUNDERSTORMS ARE EXPECTED...HOWEVER SOME OF THE STRONGER STORMS THAT DEVELOP MAY CONTAIN WIND GUSTS TO 40 MPH AND PEA SIZE HAIL. AN UPPER LEVEL DISTURBANCE...OVER EAST TEXAS...WILL DRIFT NORTHEAST THROUGH NORTHWEST LOUISIANA INTO ARKANSAS OVERNIGHT. AS IT DOES SO...IT WILL INTERACT WITH THE ALREADY UNSTABLE AIRMASS IN PLACE TO PRODUCE SCATTERED THUNDERSTORMS. ACTIVATION OF STORM SPOTTERS IS NOT ANTICIPATED THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The Ft Polk radar (KPOE), 123 km away, was scanning. The volume nearest the first event began at 21:19 UTC.
1 thunderstorm wind. Local standard time, as filed.
A few trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2001Every state in 2001This day in weather historyWarnings in Louisiana, September 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5267716.